MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDA-006
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494); Device Damaged by Another Device (2915); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 01/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 10-8mm amplatzer duct occluder was selected for implant on (b)(6) 2024 using a 6f amplatzer torqvue delivery system to close a ruptured sinus of valsalva (sov).The defect was measured at 6mm under transesophageal echocardiogram (tee) and 4.8mm under angiography.A stability check was performed.The occluder was implanted.Approximately two weeks after the procedure the patient presented with hemolysis.On (b)(6) 2025 a cardiac catheterization showed one radiopaque marker in the aortic sinus and another radiopaque marker in the right pulmonary artery and a recurrent shunt flowed across the ruptured sov.The leak was measured greater than 5mm.The occluder was surgically removed and the ruptured sov was surgically closed.The radiopaque marker was not removed from the patient as it was not causing an obstruction.It was noted that the inferior vena cava (ivc) was protruding into the right atrium and the decision was made to trim the end of the stent.It was believed that the edge of the open stent interacted with the occluder, the open edge of the stent cutting into the nitinol wire braid of the occluder and causing the device to break into two pieces.The patient status was stable.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device and hemolysis was reported.A returned device assessment could not be performed as the device was not returned for analysis.Reportedly, the inferior vena cava (ivc) was protruding into the right atrium and the decision was made to trim the end of the stent.It was believed that the edge of the open stent interacted with the occluder, the open edge of the stent cutting into the nitinol wire braid of the occluder and causing the device to break into two pieces.Images/video were provided showing both the index procedure and the follow up.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the reported device expulsion appears to be related to previously-implanted stent frame which was present in close proximity to the ado device.The reported surgical intervention was a result of case-specific circumstances as a device was snared and removed.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Please note that per the instructions for use, "the amplatzer¿ duct occluder is a percutaneous, transcatheter occlusion device intended for the nonsurgical closure of a patent ductus arteriosus (pda).".

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21294462
Report Number2135147-2025-00506
Device Sequence Number21131873
Product Code MAE
UDI-Device Identifier00811806011134
UDI-Public(01)00811806011134(17)260531(10)8027335
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number9-PDA-006
Device Lot Number8027335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age11 YR
Patient SexFemale
Patient Weight28 KG